Alert archive / Louisiana / Special Weather Statements in 2021

Special Weather Statement, NWS Lake Charles, LA

April 7, 2021Rapides Parish, Louisiana

NWS Lake Charles, LA issued this special weather statement at Apr 7, 2021, 8:33 PM CDT for Rapides Parish, Louisiana. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 7, 2021, 8:33 PM CDT (01:33 UTC)
Expired
Apr 7, 2021, 9:15 PM CDT
In force
42 min
Issued by
NWS Lake Charles, LA

County Rapides Parish, LA

The radar

The Ft Polk radar (KPOE), 56 km from the middle of the area, began a volume at 01:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 7, 9:13 PM CDTTORNADO3 Nne Lecompte, LAAN EF1 TORNADO TOUCHED DOWN ALONG LAMOURIE RD,REMOVING THE ROOF OF A SMALL BARN AND FLIPPING OVER AN UNTIED SINGLE WIDE MOBILE HOME. SEVERAL TREES WERE SNAPPED AS WELL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 1.6 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2021-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1905 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2021-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 204 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1905 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
549 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
204 m²/s²
0-3 km storm-relative helicity
210 m²/s²
Significant tornado parameter
2.0
Supercell composite
12.6

Open this sounding in Storm Lab

The text

As transmitted.

869 
WWUS84 KLCH 080133
SPSLCH

Special Weather Statement
National Weather Service Lake Charles LA
833 PM CDT Wed Apr 7 2021
 
LAZ028-080215-
Rapides LA-
833 PM CDT Wed Apr 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN RAPIDES PARISH UNTIL 915
PM CDT...

At 832 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hineston, moving east at 35 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Cheneyville, Hineston, Lecompte, Echo, Poland, Elmer, Ruby,
Calcasieu, Woodworth, Forest Hill and Mcnary.

LAT...LON 3096 9223 3096 9233 3097 9233 3097 9234
      3098 9235 3100 9238 3097 9243 3102 9283
      3116 9283 3121 9224
TIME...MOT...LOC 0132Z 271DEG 29KT 3108 9278 

$$

24

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Apr 7, 7:08 PM CDT, 1 hour 25 minutes earlier.

Area forecast discussion, Apr 7, 7:08 PM CDT, 1 hour 25 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
708 PM CDT Wed Apr 7 2021

.AVIATION...
Squall line extends from northeastern La southwest down into
southeastern Tx north and west of the Houston area. Storms are
movg ne while the line is very slowly sagging to the southeast.
ATTM it appears the strength of the storm complex is lifting up
to northeast and out of the region. Radar is displaying isolated
light showers in southeast Texas and sw Louisiana. These showers
are part of the complex to some extent. Flight conditions to vary
from VFR to MVFR and down to IFR thru midnight.

&&

.PREV DISCUSSION... /issued 204 PM CDT Wed Apr 7 2021/

SHORT TERM (Tonight through Thursday Night)...
Cold front approaching the area this afternoon is initiating
convection across East Texas and Northwest Louisiana. Showers and
thunderstorms will continue increase and move east and southeast
across the area mainly driven by the cold pool development. Still
expecting some severe thunderstorms this afternoon and evening
mainly north of I-10. This area was expanded from the previous
forecast some. There could be some lingering showers in the
coastal waters tomorrow morning, otherwise dry through the
remainder of the short term as cold front stalls north of the
forecast area.

LONG TERM (Friday through Wednesday)...

The most significant feature during this period will be a rather
potent short wave and mid level jet streak moving out of the
Southern Plains on Friday night into Saturday morning, that will
bring a dryline and Pacific "cold" front feature across the forecast
area at the surface.

Deep southerly flow ahead of this system will bring a warm, moist,
and unstable air mass to the region. Precipitable water values by
Friday afternoon will be at or above 1.5 inches, and these values
are above the 90th percentile level on SPC climo for this time in
April. Initially fairly strong cap in the mid levels should keep
shower activity at a minimum during the day on Friday.

During Friday evening into Friday night, frontal convergence, along
with divergence aloft, will bring plenty of lift to more than likely
overcome the cap and initiate showers and thunderstorms.

Still a few days out for exact details, however, strong deep layer
shear, very favorable lapse rates, and decent CAPE values would all
point to the potential for strong to severe thunderstorms from
Friday night into Saturday morning. During that time frame the Storm
Prediction Center has outlined the forecast area in a Slight Risk
(Level 2 out of 5) Potential for severe storms in their Day 3
outlook, with all modes of severe weather in play.

Drier air at the surface and aloft will end shower activity later on
Saturday and into Sunday.

Progressive pattern expected to continue into early next week with a
series of upper level disturbances moving across in the southern
stream. However, differences in main global models is leading to
timing issues as to when these disturbances will move across and
potentially initiate shower activity. Therefore, at the end of the
forecast period, stuck close to the national blend of models.

Rua

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  58  83  65  84 / 100   0  10  20
LCH  63  83  68  83 /  80   0   0  10
LFT  64  83  67  83 /  80   0   0  20
BPT  61  83  67  82 /  60   0   0  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Exercise Caution until 7 PM CDT this evening for
     GMZ430-432-435-450-452-455-470-472-475.

&&

AVIATION...19
Hazardous weather outlook, Apr 7, 2:55 PM CDT, 5 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
255 PM CDT Wed Apr 7 2021

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-082000-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron-
Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton-
Southern Jasper-Southern Newton-
255 PM CDT Wed Apr 7 2021

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana, west central Louisiana and
southeast Texas.

.DAY ONE...This afternoon and tonight.

Scattered showers and thunderstorms will be possible through the
day,with chances increasing by this evening into the overnight
hours. The better chance for severe storms will be with the evening
activity, with damaging wind gusts the primary threat... Though some
isolated large hail and a spin up tornado or two cannot be completely
ruled out. The best potential for severe weather will be across
central Louisiana.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Additional thunderstorms are expected Friday into Saturday ahead of
a
slow moving frontal boundary. Conditions will be favorable for a few
strong to severe storms, with the entirety of the region highlighted
in the Slight Risk category. Damaging wind gusts and large hail are
the primary anticipated severe threats at this time.

Depending on the intensity and coverage of storms Friday, as well as
the speed of the front, there will be some risk for excessive
rainfall Friday into early Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

GMZ430-432-435-450-452-455-470-472-475-082000-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
255 PM CDT Wed Apr 7 2021

This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.

.DAY ONE...This afternoon and tonight.

Modest southerly winds will result in Small Craft Exercise Caution
conditions through at least this evening.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Scattered showers and thunderstorms are possible Wednesday night
into Thursday, and again Friday night into Saturday. Some storms
will
be capable of producing gusty winds and occasional cloud to water
lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Apr 7, 7:07 PM CDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
707 PM CDT Wed Apr 7 2021

LAZ027-080045-
Vernon LA-
707 PM CDT Wed Apr 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN VERNON PARISH UNTIL 745
PM CDT...

At 707 PM CDT, Doppler radar was tracking a strong thunderstorm near
Burr Ferry, or 9 miles northwest of Rosepine, moving east at 45 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Rosepine, Pitkin, Fort Polk, New Llano, Fullerton, Burr Ferry,
Cravens and Pickering.

LAT...LON 3090 9349 3108 9351 3115 9285 3090 9285
TIME...MOT...LOC 0007Z 264DEG 40KT 3101 9340

24
Special weather statement, Apr 7, 8:17 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
817 PM CDT Wed Apr 7 2021

LAZ027-030-TXZ260-080200-
Beauregard LA-Vernon LA-Northern Newton TX-
817 PM CDT Wed Apr 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BEAUREGARD...
SOUTHWESTERN VERNON PARISHES IN WEST CENTRAL LOUISIANA AND
NORTHEASTERN NEWTON COUNTIES UNTIL 900 PM CDT...

At 817 PM CDT, Doppler radar was tracking a strong thunderstorm near
Junction, or 9 miles north of Merryville, moving east at 45 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
De Ridder, Rosepine, Junction, Stringtown and Evans.

LAT...LON 3083 9363 3098 9364 3103 9307 3077 9306
TIME...MOT...LOC 0117Z 269DEG 38KT 3090 9355

24
Special weather statement, Apr 7, 8:33 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
833 PM CDT Wed Apr 7 2021

LAZ028-080215-
Rapides LA-
833 PM CDT Wed Apr 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN RAPIDES PARISH UNTIL 915
PM CDT...

At 832 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hineston, moving east at 35 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Cheneyville, Hineston, Lecompte, Echo, Poland, Elmer, Ruby,
Calcasieu, Woodworth, Forest Hill and Mcnary.

LAT...LON 3096 9223 3096 9233 3097 9233 3097 9234
      3098 9235 3100 9238 3097 9243 3102 9283
      3116 9283 3121 9224
TIME...MOT...LOC 0132Z 271DEG 29KT 3108 9278

24

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 7:07 PM CDTSpecial Weather StatementLCHVernon38 min
Apr 7, 7:53 PM CDTSevere Thunderstorm WarningLCHVernon16 min
Apr 7, 8:17 PM CDTSpecial Weather StatementLCHVernon43 min
Apr 7, 9:01 PM CDTSevere Thunderstorm WarningLCHAvoyelles, Rapides44 min
Apr 7, 9:11 PM CDTTornado WarningLCHAvoyelles, Rapides19 min
Apr 7, 9:33 PM CDTSpecial Weather StatementLCHAllen, Beauregard, Evangeline42 min
Apr 7, 9:37 PM CDTSevere Thunderstorm WarningLCHAvoyelles38 min
Apr 7, 9:44 PM CDTTornado WarningLCHAvoyelles31 min
Apr 7, 10:11 PM CDTTornado WarningLCHAvoyelles19 min
Apr 7, 11:39 PM CDTSpecial Weather StatementLCHSaint Landry51 min
Apr 8, 12:31 AM CDTSevere Thunderstorm WarningLCHSaint Landry16 min
Apr 8, 12:39 AM CDTSpecial Weather StatementLCHLafayette36 min
Apr 8, 6:22 AM CDTDense Fog AdvisoryLCHAvoyelles, Rapides3 hr

Nearby

Special Weather Statements in Louisiana, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.